About this Journal Submit a Manuscript Table of Contents
Journal of Applied Mathematics
Volume 2012 (2012), Article ID 765361, 12 pages
http://dx.doi.org/10.1155/2012/765361
Research Article

Wave Equations in Bianchi Space-Times

1Centre for Differential Equations, Continuum Mechanics, and Applications, School of Mathematics, University of the Witwatersrand, Johannesburg 2001, South Africa
2School of Mathematical Sciences, University of KwaZulu-Natal, Durban 4041, South Africa

Received 31 July 2012; Accepted 26 September 2012

Academic Editor: Fazal M. Mahomed

Copyright © 2012 S. Jamal et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Anco and G. B. luman, “Direct construction method for conservation laws of partial differential equations—part I: examples of conservation law classifications,” European Journal of Applied Mathematics, vol. 13, pp. 567–585, 2002.
  2. N. H. Ibragimov, Ed., CRC Handbook of Lie Group Analysis of Differential Equations: Symmetries, Exact Solutions and Conservation Laws, CRC Press, Boca Raton, Fla, USA, 1994.
  3. N. H. Ibragimov, Elementary Lie Group Analysis and Ordinary Differential Equations, vol. 4, John Wiley & Sons, Chichester, UK, 1999.
  4. P. J. Olver, Applications of Lie Groups to Differential Equations, vol. 107, Springer, New York, NY, USA, 2nd edition, 1993. View at Publisher · View at Google Scholar
  5. L. V. Ovsiannikov, Group Analysis of Differential Equations, Academic Press, New York, NY, USA, 1982.
  6. E. Noether, “Invariante variations probleme,” Nachrichten der Akademie der Wissenschaften in Göttingen, Mathematisch-Physikalische Klasse, vol. 2, p. 235, 1918, English translation in: Transport Theory and Statistical Physics, vol. 1, no. 3, p. 186, 1971.
  7. A. H. Bokhari and A. H. Kara, “Noether versus Killing symmetry of conformally flat Friedmann metric,” General Relativity and Gravitation, vol. 39, no. 12, pp. 2053–2059, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. A. H. Bokhari, A. H. Kara, A. R. Kashif, and F. D. Zaman, “Noether symmetries versus Killing vectors and isometries of spacetimes,” International Journal of Theoretical Physics, vol. 45, no. 6, pp. 1029–1039, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. A. H. Bokhari, A. Y. Al-Dweik, A. H. Kara, M. Karim, and F. D. Zaman, “Wave equation on spherically symmetric Lorentzian metrics,” Journal of Mathematical Physics, vol. 52, no. 6, 11 pages, 2011. View at Publisher · View at Google Scholar
  10. S. Capozziello, G. Marmo, C. Rubano, and P. Scudellaro, “Nöther symmetries in Bianchi universes,” International Journal of Modern Physics D, vol. 6, no. 4, pp. 491–503, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. U. Camci and Y. Kucukakca, “Noether gauge symmetry for f(R) gravity in Palatini formalism,” Physical Review D, vol. 76, no. 8, Article ID 084023, 2007.
  12. A. K. Sanyal, “Bianchi type I cosmology in generalized Saez-Ballester theory via Noether gauge symmetry,” Physics Letters B, vol. 524, p. 177, 2002.
  13. I. M. Anderson and T. E. Duchamp, “Variational principles for second-order quasilinear scalar equations,” Journal of Differential Equations, vol. 51, no. 1, pp. 1–47, 1984. View at Publisher · View at Google Scholar
  14. I. M. Anderson and T. Duchamp, “On the existence of global variational principles,” American Journal of Mathematics, vol. 102, no. 5, pp. 781–868, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  15. N. H. Ibragimov, Transformation Groups Applied to Mathematical Physics, D. Reidel Publishing, Dordrecht, The Netherlands, 1985.
  16. N. H. Ibragimov, A. H. Kara, and F. M. Mahomed, “Lie-Bäcklund and Noether symmetries with applications,” Nonlinear Dynamics, vol. 15, no. 2, pp. 115–136, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. S. Jamal, A. H. Kara, and A. H. Bokhari, “Symmetries, conservation laws and reduction of wave and Gordon-type equations on Riemannian manifolds,” in Proceedings of the International Conference on Applied Mathematics and Engineering (WASET '11), vol. 60, pp. 945–957, World Academy of Science, Engineering and Technology, Puket, Thailand, 2011.